MAUDE Adverse Event Report: MEDSORB DOMINICANA, S.A. NEURO SPNG-1/2X3"-STRL- 20/CS; GAUZE/SPONGE, INTERNAL

MEDSORB DOMINICANA, S.A. NEURO SPNG-1/2X3"-STRL- 20/CS; GAUZE/SPONGE, INTERNAL
Model Number 30-057
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A user facility reported, "neuro patty where some parts of the rubber on top of the gauze are loose." deroyal industries requested return of the device but it was not available.A supplier corrective action request (scar) will be issued to the supplier.This investigation is not complete at this time.No further information is available at this time.We will provide follow-up report when additional information becomes available.
 
Event or Problem Description
A user facility reported, "neuro patty where some parts of the rubber on top of the gauze are loose.".
 
Additional Manufacturer Narrative
A user facility reported, "neuro patty where some parts of the rubber on top of the gauze are loose." deroyal industries requested return of the device but it was not available.A review of any corrective and preventive actions (capas) was conducted and no applicable capas were found.An inventory check was not able to be performed as there was no inventory on hand.This is also a purchased product that deroyal industries just distributes so no risk analysis was reviewed by deroyal.A complaint to sales ratio was conducted from march 2023 to march 2025 and was found to be (b)(4).A supplier corrective action request (scar) was issued to the manufacturer and returned.The supplier conducted a device history record (dhr) review, interviews with staff and supervisors, and a review of manufacturing processes.Root cause: during the investigation, it was determined that the operator did not conduct periodic inspections of the welding process as required.It was found that there was a variance in weld due to variance in material and horn type (welder tips) used during the welding process.The investigation also revealed that while the risk of x-ray detachment is normally a risk, there is a potentially greater risk that was introduced with the recent addition of new employees to the x-ray welding process that could result from a lack of experience with the material, process, and product of new hires.Corrective and preventive actions: a risk assessment was conducted to identify potential risks associated with undected x-ray weld defects in finished good products.A new form was created to register the x-ray welding process verification every 30 minutes during the manufacturing process and to register the verification of the horn anvil distance using the feeler gauge.Production operators were trained in the use of the feeler gauge and were retrained to reinforce the criticality of the product we are manufacturing and to monitor/check for proper x-ray attachment.Monitoring x-ray attachment shall be documented in the new form with evidence of verification of the horn anvil distance and to register the verification of the welding every 30 minutes during the welding process.Subsequently, new horn tips were purchased to replace the current horns.These new horns provide more stability to the weld process; if there is any variance in the material, the wider horns shall keep the material flat and stable.Lastly, the in-process and finished good inspection process to improve the methods/frequency used to monitor x-ray welds.Deroyal will continue to monitor for trends around this item and issue.This investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.

Brand Name
NEURO SPNG-1/2X3"-STRL- 20/CS
Common Device Name
GAUZE/SPONGE, INTERNAL
Manufacturer (Section D)
MEDSORB DOMINICANA, S.A.
zona franca industrial park
san pedro de marcoris,
DR 
Manufacturer (Section G)
DEROYAL INDUSTRIES, INC.
1703 highway 33 south
new tazewell TN 37825
Manufacturer Contact
reagan newman
200 debusk lane
powell, TN 37849
8653622106
MDR Report Key21691585
Report Number1060680-2025-00019
Device Sequence Number21026240
Product Code EFQ
UDI-Device Identifier00749756035910
UDI-Public00749756035910
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K791871
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number30-057
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date06/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown